I have had about five bouts of Diverticulitis flair ups in the last four years. I am a 55 year old female, didn’t even know I had this until my first bout. About one one ago, I had another flair up, took one round of antibiotics and still have excruciating back pain on me left side, but no abdominal pain like other flair ups. Is this normal? This bout has made me feel like I have been hit by a semi & feel like I am 90! Have been to ER twice this past month, I tell them what is going on, but they do blood work ups & CT scans and no doctors seem to want to help me? What can I do, I feel like they are taking advantage of my health ins. Provider & most of it is not covered. Now besides the pain and feeling crappy, I have overwhelming medical bills & anxiety! Any suggestions are welcome! Jeanne
Corticosteroids are the mainstay of treatment of IPH, though they are controversial and lack clear evidence in their favour.  They are thought to decrease the frequency of haemorrhage,    while other studies suggest that they do not have any effect on the course or prognosis of this disease.    In either case, steroid therapy has significant side effects. Small trials have investigated the use of other medications, but none has emerged as a clear standard of care . This includes immune modulators such as hydroxychloroquine ,   azathioprine ,   and cyclophosphamide .  6-mercaptopurine as a long-term therapy may prevent pulmonary haemorrhage.  A 2007 scientific letter. reports preliminary success in preventing pulmonary haemorrhage with the anti-oxidant N-acetylcysteine . 
About two thirds of patients recover with corticosteroid therapy: the usual corticosteroid administered is prednisolone in Europe and prednisone in the USA; these differ by only one functional group and have the same clinical effect. The corticosteroid is initially administered in high dosage, typically 50 mg per day tapering down to zero over a six-month to one-year period. [ citation needed ] If the corticosteroid treatment is halted too quickly the disease may return. Other medications [ vague ] must be taken to counteract side effects of the steroid.